Thunderstorm Wind, Cherokee
- When
- August 16, 6:15 PM CST
- Where
- Cherokee County, Maydelle
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -95.300
Several large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 16, 12:30 PM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT FRI AUG 16 2002 AFTER THIS EVENING...APPEARS THAT REGION WILL FINALLY START TO DRY OUT SOMEWHAT BUT ALONG WITH THE DRYING TREND COMES A RETURN TO SULTRY TEMPERATURES. REGION WILL REMAIN UNDER A WEAKENING SHEAR AXIS THROUGH THE WEEKEND BUT LOW LEVEL RIDGE AXIS WILL SLOWLY RETROGRADE WESTWARD ACROSS THE GULF COAST THUS...RESULTING IN MORE OF A SOUTHWESTERLY FLOW. THIS SHOULD HELP TO CHOKE MOISTURE RETURN SOMEWHAT AND STRENGTHEN CAPPING INVERSION ACROSS THE REGION AS EARLY AS SUNDAY. WILL CARRY LOW CHANCE POPS IN THE EXTREME EAST FOR SATURDAY AS SHEAR AXIS WILL PLAY MORE OF A ROLE IN THIS REGION. EXTENDED...RIDGE BEGINS TO BUILD ACROSS N OK/NW AR BY EARLY NEXT WEEK WITH REGION CAUGHT UNDER WEAK SOUTHERLY FLOW. WILL KEEP SLIGHT CHANCES THROUGH THE EXTENDED PERIODS ACROSS MY SOUTHERN AND EASTERN THIRD AS THESE AREAS SHOULD HAVE A LITTLE MORE MOISTURE FOR AFTERNOON HEATING TO WORK WITH TO PRODUCE DIURNAL SHOWERS/THUNDERSTORMS. THE BIG STORY FOR NEXT WEEK WILL BE THE HEAT. WET GROUND CONDITIONS WILL LIKELY RESULT IN HIGH SFC DEWPOINTS. A GOOD BET THAT HEAT INDEX HEADLINES WILL BE NEEDED BY NEXT WEEK. PRELIMINARY NUMBERS TO FOLLOW...13. SHV 74/94/74/95 2211 MLU 73/92/74/94 3312 TXK 74/94/75/95 2101 TYR 74/94/75/95 0101 LFK 73/94/73/94 2212 .SHV...NONE.
LAZ001-002-162015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CDT FRI AUG 16 2002 A STRONG THUNDERSTORM WILL AFFECT SHREVEPORT AND BOSSIER CITY THROUGH 315 PM. THIS STORM WILL PRODUCE HEAVY DOWNPOURS...WIND GUSTS NEAR 45 MPH...AND EVEN SOME SMALL HAIL. MOTORISTS SHOULD EXERCISE GREAT CAUTION.
LAZ001-002-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 317 PM CDT FRI AUG 16 2002 A BAND OF STRONG THUNDERSTORMS WILL AFFECT AREAS OF CADDO AND BOSSIER PARISHES THAT ARE NORTH OF INTERSTATE 20...THROUGH 345 PM. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS UP TO 45 MPH...SMALL HAIL...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. VISIBILITIES MAY BE REDUCED TO NEAR ZERO WITHIN THE DOWNPOURS. RESIDENTS IN NORTHERN SECTIONS OF SHREVEPORT AND BOSSIER CITY...AS WELL AS IN THE COMMUNITIES OF BLANCHARD AND BENTON...SHOULD MOVE INDOORS WHEN THE STORMS APPROACH.
The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311639.